Alert archive / New York / Areal Flood Warnings in 2015
Areal Flood Warning 8, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood warning at Jul 14, 2015, 5:24 PM EDT for 4 counties in New York. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2015, 5:24 PM EDT (21:24 UTC)
- Expired
- Jul 14, 2015, 10:50 PM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY
The radar
The Buffalo radar (KBUF), 58 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 9:25 PM EDT | FLASH FLOOD | 5 Nw Ashford, NY | ROUTE 219 CLOSED IN BOTH DIRECTIONS BETWEEN ASHFORD HOLLOW ROAD AND BEAVER MEADOW ROAD DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
813
WGUS41 KBUF 142124
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
524 PM EDT TUE JUL 14 2015
NYC003-009-013-029-150015-
/O.NEW.KBUF.FA.W.0008.150714T2124Z-150715T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-CATTARAUGUS NY-ALLEGANY NY-CHAUTAUQUA NY-
524 PM EDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* FLOOD WARNING FOR...
SOUTHWESTERN ERIE COUNTY IN WESTERN NEW YORK...
NORTHERN CATTARAUGUS COUNTY IN WESTERN NEW YORK...
NORTHERN ALLEGANY COUNTY IN WESTERN NEW YORK...
NORTHERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK...
* UNTIL 815 PM EDT
* AT 513 PM EDT...THERE WAS NUMEROUS REPORTS OF FLOODING IN THE
WARNING AREA. THIS FLOODING IS DUE TO HEAVY RAIN WHICH FELL
EARLIER TODAY.
* SOME CREEKS AND STREAMS ARE STILL FLOODING DUE TO PREVIOUS HEAVY
RAINFALL. RESPONSE TIME WILL VARY...BUT SOME CREEKS WILL CONTINUE
TO RISE EVEN AFTER THE HEAVIEST RAIN HAS ENDED.
* FLASH FLOODING CAUSED NUMEROUS ROAD CLOSERS AND WASHED OUT
ROADWAYS. MANY ROADS WILL REMAIN CLOSED EVEN AFTER THE FLOOD
WATERS SUBSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
&&
LAT...LON 4241 7945 4249 7935 4255 7915 4262 7910
4251 7884 4251 7788 4234 7777 4225 7976
$$
APFFEL3 follow-up statements
585
WGUS41 KBUF 142312
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
712 PM EDT TUE JUL 14 2015
NYC003-009-013-029-150315-
/O.EXT.KBUF.FA.W.0008.000000T0000Z-150715T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-CATTARAUGUS NY-ALLEGANY NY-CHAUTAUQUA NY-
712 PM EDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXTENDED THE
* FLOOD WARNING FOR...
SOUTHWESTERN ERIE COUNTY IN WESTERN NEW YORK...
NORTHERN CATTARAUGUS COUNTY IN WESTERN NEW YORK...
NORTHERN ALLEGANY COUNTY IN WESTERN NEW YORK...
NORTHERN CHAUTAUQUA COUNTY IN WESTERN NEW YORK...
* UNTIL 1115 PM EDT
* AT 710 PM EDT...THE NATIONAL WEATHER SERVICE HAS RECEIVED NUMEROUS
REPORTS OF FLOODING IN THE WARNED AREA. ALTHOUGH THE HEAVIEST RAIN
HAS ENDED IN MOST AREAS...SOME SLOWER RESPONDING CREEKS MAY
CONTINUE TO RISE AND CAUSE FLOODING THROUGH THE EVENING HOURS.
EACH CREEK WILL RESPOND DIFFERENTLY...DEPENDING ON WHEN AND WHERE
THE HEAVIEST RAIN FELL.
* FLOODING WAS REPORTED ON SILVER CREEK. MORE THAN 4 INCHES OF RAIN
HAS FALLEN IN PORTIONS OF THE SILVER CREEK BASIN...WITH SOME OF
THIS OCCURRING IN THE PAST COUPLE HOURS. FLOODING IS EXPECTED TO
CONTINUE ON SILVER CREEK THROUGH THIS EVENING...WITH SIGNIFICANT
FLOOD DAMAGE POSSIBLE. THOSE LOCATED NEAR SILVER CREEK...OR IN ANY
AREAS IN THE FLOOD WARNING...ARE URGED TO LISTEN TO LOCAL
EMERGENCY MANAGEMENT AND LAW ENFORCEMENT.
* EARLIER FLOODING HAS WASHED OUT NUMEROUS ROADWAYS IN THE WARNING
AREA. MOTORISTS SHOULD BE ALERT FOR CLOSED OR DAMAGED ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4241 7945 4249 7935 4255 7915 4262 7910
4251 7884 4251 7788 4234 7777 4225 7976
$$
APFFEL465
WGUS81 KBUF 150215
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1015 PM EDT TUE JUL 14 2015
NYC013-029-150221-
/O.CAN.KBUF.FA.W.0008.000000T0000Z-150715T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-CHAUTAUQUA NY-
1015 PM EDT TUE JUL 14 2015
...THE FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN ERIE AND
NORTHERN CHAUTAUQUA COUNTIES...
THE HEAVY RAIN HAS ENDED. THEREFORE THE FLOODING THREAT HAS ENDED.
LAT...LON 4249 7870 4248 7870 4251 7860 4251 7788
4234 7777 4229 7891
$$
NYC003-009-150315-
/O.CON.KBUF.FA.W.0008.000000T0000Z-150715T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATTARAUGUS NY-ALLEGANY NY-
1015 PM EDT TUE JUL 14 2015
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR NORTHERN
CATTARAUGUS AND NORTHERN ALLEGANY COUNTIES...
AT 1011 PM EDT...DOPPLER RADAR INDICATED SLOW MOVING SHOWERS AND
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE WARNED AREA. AN
ADDITIONAL QUARTER TO ONE HALF AN INCH OF ADDITIONAL RAINFALL IS
POSSIBLE OVER THE WARNED AREA. SMALL CREEKS AND STREAMS WILL
CONTINUE TO RISE EVEN AFTER THE HEAVY RAINFALL HAS ENDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4249 7870 4248 7870 4251 7860 4251 7788
4234 7777 4229 7891
$$
THOMAS346
WGUS81 KBUF 150250
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1050 PM EDT TUE JUL 14 2015
NYC003-009-150244-
/O.CAN.KBUF.FA.W.0008.000000T0000Z-150715T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATTARAUGUS NY-ALLEGANY NY-
1050 PM EDT TUE JUL 14 2015
...THE FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN CATTARAUGUS AND
NORTHERN ALLEGANY COUNTIES...
PORTIONS OF THE AREA THAT SAW HEAVY RAIN EARLIER THIS EVENING ARE
STILL DEALING WITH SOME FLOODING ISSUES...THUS FLOOD WARNING 0008
HAS BEEN REPLACED WITH FLOOD WARNING 0009.
LAT...LON 4249 7870 4248 7870 4251 7860 4251 7788
4234 7777 4229 7891
$$
MITCHELLWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Jul 14, 4:47 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 14, 4:47 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
447 PM EDT TUE JUL 14 2015
.SYNOPSIS...
LOW PRESSURE OVER SOUTHERN ONTARIO WILL MOVE SOUTHEASTWARD
THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
THE LOW WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL IN
A SHORT PERIOD OF TIME. HIGH PRESSURE WILL BUILD INTO THE REGION
WEDNESDAY FROM THE UPPER GREAT LAKES. THE HIGH WILL MOVE TO
NORTHERN NEW ENGLAND BY FRIDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
LOW PRESSURE OVER SOUTHERN ONTARIO WILL DRIFT SOUTHEASTWARD
THROUGH THIS EVENING. CONVECTION OVER WESTERN NEW YORK PRODUCING
HEAVY RAINFALL OVER FLOOD SENSITIVE AREAS. ANY BREAKS IN CLOUD
COVER THE REST OF THE AFTERNOON WILL INCREASE POTENTIAL FOR NEW
CONVECTION TO DEVELOP IN FINGER LAKES/NORTH COUNTRY OR SUSTAIN
CONVECTION MOVING EASTWARD FROM NIAGARA FRONTIER/WESTERN SOUTHERN
TIER.
AS THE LOW PIVOTS ACROSS WESTERN AND CENTRAL NEW YORK/PENNSYLVANIA
LATER THIS AFTERNOON /AHEAD OF THE MAIN SURFACE FRONT/ THE STEERING
FLOW WILL BECOME ALMOST STAGNANT... WHICH WOULD ALLOW ANY HEAVY RAIN
PRODUCING THUNDERSTORMS TO BECOME NEARLY STATIONARY. PWATS ARE
AROUND 1.5 INCHES... HOWEVER THE SLOW STORM MOTIONS ALONG WITH
TRAINING STORMS COULD RESULT IN LOCALIZED FLASH FLOODING. WILL
CONTINUE THE FLASH FLOOD WATCH FOR THE FORECAST AREA THROUGH THIS
EVENING.
TONIGHT...THE SURFACE COLD FRONT WILL SWEEP ACROSS THE AREA FROM
NORTHWEST TO SOUTHEAST...MARKING THE ENTRANCE OF A COOLER AND
DRIER AIRMASS WHICH WILL PREVAIL THROUGH MID-WEEK. OVERNIGHT LOWS
WILL BOTTOM OUT IN THE LOWER 60S WITH DEW POINTS FALLING INTO THE
MID 50S BY MORNING WITH THE DRIER AIRMASS WORKING INTO THE AREA.
CLOUDS WILL ACCORDINGLY CLEAR OUT FOLLOWING THIS PATTERN AS WELL.
SOME LOW CLOUDS WILL LIKELY LINGER LONGEST IN THE UPSLOPE AREAS OF
THE SOUTHERN TIER. OTHERWISE...WINDS WILL PICK UP OUT OF THE
NORTH LATE TONIGHT BEHIND THE COLD FRONT.
THE LOW WILL EXIT OFF THE EASTERN SEABOARD ON WEDNESDAY. CLOUDS WILL
BEGIN TO BREAK FOR SOME SUNSHINE BY MIDDAY ON THE LAKE
PLAINS...WHILE THE UPSLOPE FLOW FORCES CLOUDS TO LINGER LONGER
ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER AND FINGER LAKES.
CLOUDS WILL THIN ALL AREAS BY AFTERNOON AS A STRONG PUSH OF DRIER
AIR MOVES SOUTH OUT OF ONTARIO AND QUEBEC. LOW LEVEL COLD ADVECTION
WILL BRING A COOLER AND MUCH LESS HUMID AIRMASS INTO THE REGION.
EXPECT HIGHS ONLY IN THE LOWER 70S ACROSS LOWER ELEVATIONS AND UPPER
60S ACROSS HIGHER TERRAIN.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE WILL SETTLE ACROSS THE REGION WEDNESDAY NIGHT AND
THURSDAY. THE COOL/DRY AIRMASS WILL ALLOW FOR GOOD RADIATIONAL
COOLING WEDNESDAY NIGHT WITH MID 50S ON THE LAKE PLAINS AND MID TO
UPPER 40S IN THE COOLER SOUTHERN TIER VALLEYS AND TUG HILL REGION.
ON THURSDAY EXPECT NEARLY FULL SUNSHINE BESIDES A FEW DIURNAL
CUMULUS DURING THE MIDDAY AND AFTERNOON ALONG AND INLAND FROM LAKE
BREEZE BOUNDARIES. HIGHS WILL BE IN THE MID 70S IN MOST AREAS...BUT
A FEW DEGREES COOLER SOUTH OF THE LAKES AND ACROSS HIGHER ELEVATIONS.
DRY WEATHER WILL CONTINUE THROUGH THURSDAY NIGHT AS HIGH PRESSURE
DRIFTS EAST ACROSS NEW ENGLAND. TEMPERATURES WILL BE 3 TO 5 DEGREES
WARMER THAN WEDNESDAY NIGHT WITH SOUTHERLY WINDS PICKING UP A BIT
LATE IN THE NIGHT.
A WEAK SHORTWAVE WITH A WAVE OF SURFACE LOW PRESSURE WILL TRACK
ACROSS THE UPPER LAKES ON FRIDAY. THIS WILL LIFT A WARM FRONT ACROSS
THE REGION....WHICH WILL ADVECT WARMER AND MORE MOIST AIR INTO THE
REGION. MID-LEVEL WARM AIR ADVECTION WILL RESULT IN A CLOUD COVER
WHICH WILL LIFT ACROSS THE REGION AND MAY PRODUCE A SPRINKLE OR
STRAY SHOWER. IF SKIES CLEAR FAST ENOUGH...INSTABILITY MAY DEVELOP
BEHIND THIS FRONT ACROSS WESTERN PORTIONS OF THE CWA...WITH A FEW
THUNDERSTORMS ALSO POSSIBLE. MODEL GUIDANCE DIFFERS WITH THE 00Z
ECMWF/12Z NAM WETTER THAN THE 12Z GFS/GGEM GUIDANCE. FORECAST WILL
USE A CONSENSUS OF AVAILABLE GUIDANCE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A DOMINATE RIDGE OF
HIGH PRESSURE WILL REMAIN ANCHORED OVER THE SOUTHEAST THIS TIME
PERIOD. THIS RIDGE WILL PUMP SUMMERS HEAT NORTHWARD...IN ADDITION TO
ADVECTING MOISTURE NORTHWARD THROUGH THE TIME PERIOD.
SEVERAL SHORTWAVES AND MID LEVEL VORTICITY WILL CREST THIS RIDGE
THIS TIME PERIOD. IN SHORT THERE WILL BE CHANCES FOR SHOWERS AND
THUNDERSTORMS THROUGH THE TIME PERIOD...FIRST SATURDAY...AND THEN
AGAIN MONDAY AND TUESDAY AS A MORE POTANT SHORTWAVE CRESTS THIS
SOUTHEAST RIDGE. IN ADDITION TEMPERATURES WILL WARM INTO THE MID TO
UPPER 80S SUNDAY THROUGH TUESDAY...WITH DEWPOINTS WELL INTO THE
MUGGY 60S...AND POSSIBLY LOWER 70S.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
LOW PRESSURE OVER SOUTHERN ONTARIO WILL PRODUCE SCATTERED
CONVECTION ACROSS ALL AREAS THROUGH THIS EVENING. CEILINGS IN
PRECIP WILL BE 1-2K FT WITH VSBY 3-5SM. CEILING AND VSBY LOWER IN
STRONGER CONVECTION. IN RAIN FREE AREAS...EXPECT SCATTERED CLOUDS
AND UNRESTRICTED VSBY.
BY TONIGHT...CIGS WILL LOWER ALONG A BEHIND A COLD FRONT...
PRODUCING A PERIOD OF MVFR/IFR CONDITIONS ACROSS THE FORECAST
AREA... WITH LOWEST CIGS ACROSS THE SOUTHERN TIER. WINDS WILL SHIFT
TO THE NORTH AND PICK UP TO 10 TO 15 KNOTS. DRIER AIR WILL MOVE INTO
THE AREA FROM NORTHWEST TO SOUTHEAST EARLY WEDNESDAY MORNING
SCOURING OUT THE LOW CLOUDS.
ANY LOW CLOUDS WILL DISSIPATE BY LATE MORNING ON WEDNESDAY...OTHERWISE
VFR.
OUTLOOK...
WEDNESDAY NIGHT THROUGH SUNDAY...OTHER THAN VALLEY FOG WEDNESDAY
NIGHT IN THE SOUTHERN TIER...VFR THROUGH THE PERIOD.
&&
.MARINE...
LOW PRESSURE WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THIS EVENING WITH AREAS OF FOG. A COLD FRONT WILL CROSS THE
LOWER GREAT LAKES TONIGHT WITH STIFF NORTHERLY WINDS PREVAILING
BEHIND THE FRONT THROUGH THE DAY WEDNESDAY. WIND AND WAVES ARE
EXPECTED TO BUILD TO SMALL CRAFT ADVISORY LEVELS TONIGHT THROUGH
WEDNESDAY BEFORE DIMINISHING WEDNESDAY NIGHT. THURSDAY AND FRIDAY
WILL BE TRANQUIL UNDER HIGH PRESSURE.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ001>008-
010>014-019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 2 PM EDT WEDNESDAY FOR
LEZ040-041.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 2 PM
EDT WEDNESDAY FOR LOZ030-042>045.
&&
SYNOPSIS...FRANKLIN
NEAR TERM...FRANKLIN
SHORT TERM...APFFEL
LONG TERM...THOMAS
AVIATION...FRANKLIN
MARINE...FRANKLINHazardous weather outlook, Jul 14, 5:08 AM EDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 508 AM EDT TUE JUL 14 2015 NYZ001>008-010>014-019>021-085-150915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 508 AM EDT TUE JUL 14 2015 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 508 AM EDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Local storm report, Jul 14, 3:05 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
305 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD PERRYSBURG 42.46N 79.00W
07/14/2015 CATTARAUGUS NY COOP OBSERVER
WATER IN BASEMENTS
0250 PM FLASH FLOOD GOWANDA 42.46N 78.94W
07/14/2015 CATTARAUGUS NY LAW ENFORCEMENT
JOHNSON STREET CLOSED DUE TO FLOODING
0250 PM FLASH FLOOD GOWANDA 42.46N 78.94W
07/14/2015 CATTARAUGUS NY LAW ENFORCEMENT
ALDRICH STREET CLOSED DUE TO FLOODING
0250 PM FLASH FLOOD GOWANDA 42.46N 78.94W
07/14/2015 CATTARAUGUS NY LAW ENFORCEMENT
CHAPEL STREET CLOSED DUE TO FLOODING
&&
EVENT NUMBER BUF1500231
EVENT NUMBER BUF1500232
EVENT NUMBER BUF1500233
EVENT NUMBER BUF1500234
DKLocal storm report, Jul 14, 3:07 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
307 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD PERRYSBURG 42.46N 79.00W
07/14/2015 CATTARAUGUS NY COOP OBSERVER
WATER FLOWING INTO BASEMENTS
&&
CORRECTED REMARKS
EVENT NUMBER BUF1500231
DKLocal storm report, Jul 14, 4:03 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
403 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD SILVER CREEK 42.54N 79.17W
07/14/2015 CHAUTAUQUA NY DEPT OF HIGHWAYS
RT 20 EAST AND WEST AT HOWARD STREET... PARKWAY STREET
AND PARKWAY STREET CLOSED DUE TO FLOODING.
&&
EVENT NUMBER BUF1500235
ARLocal storm report, Jul 14, 4:27 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
427 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG FRANKLINVILLE 42.34N 78.46W
07/14/2015 CATTARAUGUS NY LAW ENFORCEMENT
TREES AND WIRES DOWN
&&
EVENT NUMBER BUF1500236
JAMLocal storm report, Jul 14, 5:14 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
514 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM FLASH FLOOD IRVING 42.57N 79.13W
07/14/2015 ERIE NY DEPT OF HIGHWAYS
ROUTE 5 CLOSED BEYOND ROUTE 438 DUE TO FLOODING
&&
EVENT NUMBER BUF1500237
JAMLocal storm report, Jul 14, 5:23 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
523 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TORNADO 1 NW WEST ALMOND 42.31N 77.89W
07/14/2015 ALLEGANY NY TRAINED SPOTTER
DAMAGE ALONG I-86 AND SURROUNDING AREA WITH MANY TREES
DOWN. TRAINED SPOTTER REPORTED FUNNEL CLOUD.
&&
EVENT NUMBER BUF1500238
THOMASThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:58 PM EDT | Special Weather Statement | BUF | Chautauqua | 92 min |
| Jul 14, 12:20 AM EDT | Flash Flood Warning | BUF | Chautauqua | 4 hr |
| Jul 14, 4:03 AM EDT | Areal Flood Warning | BUF | Chautauqua | 6 hr |
| Jul 14, 4:10 AM EDT | Flash Flood Watch | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 21 hr |
| Jul 14, 4:16 AM EDT | Small Craft Advisory | BUF | 35 hr | |
| Jul 14, 8:40 AM EDT | Special Weather Statement | BUF | Chautauqua | 20 min |
| Jul 14, 9:22 AM EDT | Special Weather Statement | BUF | Chautauqua | 23 min |
| Jul 14, 9:27 AM EDT | Special Weather Statement | BUF | Chautauqua | 18 min |
| Jul 14, 9:50 AM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua, Erie | 4 hr |
| Jul 14, 1:47 PM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua, Erie | 3 hr |
| Jul 14, 2:25 PM EDT | Special Weather Statement | BUF | Cattaraugus | 50 min |
| Jul 14, 2:42 PM EDT | Special Weather Statement | BUF | Oswego | 63 min |
| Jul 14, 3:04 PM EDT | Flash Flood Warning | BUF | Allegany, Cattaraugus, Erie, Wyoming | 3 hr |
| Jul 14, 3:23 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 67 min |
| Jul 14, 3:52 PM EDT | Flash Flood Warning | BUF | Allegany, Cattaraugus, Livingston, Wyoming | 3 hr |
| Jul 14, 4:18 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Livingston, Wyoming | 34 min |
| Jul 14, 4:19 PM EDT | Tornado Warning | BUF | Allegany | 26 min |
| Jul 14, 7:51 PM EDT | Flash Flood Warning | BUF | Cattaraugus | 3 hr |
Nearby
Areal Flood Warnings in New York, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.